Sydney Spring School 2019

Australia/Sydney
Old Main Building 229 (UNSW)

Old Main Building 229

UNSW

Jan Hamann (The University of New South Wales), Michael Schmidt (UNSW Sydney), Yvonne Wong (The University of New South Wales)
Description

The 2nd Sydney Spring School on Particle Physics and Cosmology will be held at the University of New South Wales, 26-29 November 2019 directly before TevPA 2019. The school is aimed at graduate students and young postdocs. The following topics will be covered:

1. Cosmology
2. Dark matter
3. High-energy astroparticle physics
4. Gravitational waves and followup
5. Neutrinos
6. Particle physics

Confirmed lecturers: Roland Crocker (ANU), Ema Dimastrogiovanni (UNSW), Matteo Fasiello (Portsmouth), Srubabati Goswami (PRL Ahmedabad), Tara Murphy (University of Sydney), Pat Scott (University of Queensland) Peter Skands (Monash), Bruce Yabsley (University of Sydney).

The lectures will be between 10:30-17:30 on Tuesday to allow domestic participants to arrive in the morning and between  10:00-17:30 on the other days. All lectures will be in Old Main Building 229 (building number K15). The coffee breaks will be in front of the lecture theatre.

Participation in the school is free, but registration is required for catering purposes.

Every student is expected to present a brief (few minutes) lightning talk to introduce themselves and their research.

On Wednesday 27 November at 19:30, we are organizing a self-funded dinner. The dinner will be at Delicious Chinese Restaurant in Kingsford, which is within walking distance of UNSW. The cost per person is AUD15 (BYO is an additional AUD3 per person and has to be paid at the restaurant.). If you are interested, you can sign up on Tuesday during registration or the coffee breaks and have to pay the AUD15 latest by Wednesday noon in cash. Receipts are available upon request.

Participants
  • Adam Lackner
  • Andrew Mansour
  • Ariane Dekker
  • Chia-Ling Hsu
  • Christopher Chang
  • Daneng Yang
  • Felix Lempriere
  • Francis Pham
  • Gaveshna Jain
  • Hoang Bao Tran Tan
  • Inigo Saez Casares
  • Jack Bennett
  • James Kwanyin Leung
  • Joe Chen
  • Julius Wons
  • Leo Carnovale
  • Leonel Morejon
  • Md Rasel Hossen
  • Michael Bardsley
  • Nadia Toutounji
  • PRIYA MAJI
  • Priyanka Cheema
  • Sean Bryan
  • Shahina Shahina
  • Sonia Akter Ema
  • Tobias Felkl
  • Tomer Libman
  • Yuanming Wang
  • Yunho Kim
  • Yuqi Kang
  • Zachary Picker
  • Ziteng Wang
    • 10:30 AM 11:00 AM
      Registration Old Main Building 229

      Old Main Building 229

      UNSW

    • 11:00 AM 12:00 PM
      Lectures: High-energy astroparticle physics (Roland Crocker) Old Main Building 229

      Old Main Building 229

      UNSW

    • 12:00 PM 1:00 PM
      Lunch break 1h Old Main Building 229

      Old Main Building 229

      UNSW

    • 1:00 PM 2:00 PM
      Colloquium - Peter Skands G59

      G59

      UNSW

    • 2:00 PM 3:00 PM
      Lectures: High-energy astroparticle physics (Roland Crocker) Old Main Building 229

      Old Main Building 229

      UNSW

      • 2:00 PM
        High-energy astroparticle physics (Roland Crocker) 1h
    • 3:00 PM 3:30 PM
      Coffee break 30m Old Main Building 229

      Old Main Building 229

      UNSW

    • 3:30 PM 4:30 PM
      Lectures: Particle physics (Peter Skands) Old Main Building 229

      Old Main Building 229

      UNSW

    • 4:30 PM 5:00 PM
      Discussion Old Main Building 229

      Old Main Building 229

      UNSW

      • 4:30 PM
        Coffee break 30m
    • 10:00 AM 11:00 AM
      Lectures: Gravitational waves (Ema Dimastrogiovanni) Old Main Building 229

      Old Main Building 229

      UNSW

      • 10:00 AM
        Gravitational waves (Ema Dimastrogiovanni) 1h
    • 11:00 AM 11:30 AM
      Coffee break 30m Old Main Building 229

      Old Main Building 229

      UNSW

    • 11:30 AM 12:30 PM
      Lectures: Gravitational waves (Ema Dimastrogiovanni) Old Main Building 229

      Old Main Building 229

      UNSW

      • 11:30 AM
        Gravitational waves (Ema Dimastrogiovanni) 1h
    • 12:30 PM 1:30 PM
      Lunch break 1h Old Main Building 229

      Old Main Building 229

      UNSW

    • 1:30 PM 2:30 PM
      Lectures: Particle physics (Peter Skands) Old Main Building 229

      Old Main Building 229

      UNSW

    • 2:30 PM 3:00 PM
      Coffee break 30m Old Main Building 229

      Old Main Building 229

      UNSW

    • 3:00 PM 4:00 PM
      Lectures: Statistical methods in physics (Bruce Yabsley) Old Main Building 229

      Old Main Building 229

      UNSW

    • 4:00 PM 4:45 PM
    • 4:45 PM 5:00 PM
      Break 15m Old Main Building 229

      Old Main Building 229

      UNSW

    • 5:00 PM 5:30 PM
      Discussion Old Main Building 229

      Old Main Building 229

      UNSW

    • 7:30 PM 9:30 PM
      dinner 2h Delicious Chinese Restaurant, Kingsford

      Delicious Chinese Restaurant, Kingsford

    • 10:00 AM 11:00 AM
      Lectures: Cosmology (Matteo Fasiello) Old Main Building 229

      Old Main Building 229

      UNSW

    • 11:00 AM 11:30 AM
      Coffee break 30m Old Main Building 229

      Old Main Building 229

      UNSW

    • 11:30 AM 12:30 PM
      Lectures: Cosmology (Matteo Fasiello) Old Main Building 229

      Old Main Building 229

      UNSW

      • 11:30 AM
        Cosmology (Matteo Fasiello) 1h
    • 12:30 PM 1:30 PM
      Lunch break 1h Old Main Building 229

      Old Main Building 229

      UNSW

    • 1:30 PM 2:30 PM
      Lectures: Neutrino physics (Srubabati Goswami) Old Main Building 229

      Old Main Building 229

      UNSW

      • 1:30 PM
        Neutrino physics (Srubabati Goswami) 1h
    • 2:30 PM 3:00 PM
      Coffee break 30m Old Main Building 229

      Old Main Building 229

      UNSW

    • 3:00 PM 4:00 PM
      Lectures: Neutrino physics (Srubabati Goswami) Old Main Building 229

      Old Main Building 229

      UNSW

      • 3:00 PM
        Neutrino physics (Srubabati Goswami) 1h
    • 4:00 PM 4:45 PM
    • 4:45 PM 5:00 PM
      Break 15m Old Main Building 229

      Old Main Building 229

      UNSW

    • 5:00 PM 5:30 PM
      Discussion Old Main Building 229

      Old Main Building 229

      UNSW

    • 10:00 AM 11:00 AM
      Lectures: Gravitational wave follow-up (Tara Murphy) Old Main Building 229

      Old Main Building 229

      UNSW

      • 10:00 AM
        Gravitational wave follow-up (Tara Murphy) 1h
    • 11:00 AM 11:30 AM
      Coffee break 30m Old Main Building 229

      Old Main Building 229

      UNSW

    • 11:30 AM 12:30 PM
      Lectures: Dark matter (Pat Scott) Old Main Building 229

      Old Main Building 229

      UNSW

      • 11:30 AM
        Dark matter (Pat Scott) 1h
    • 12:30 PM 1:30 PM
      Lunch break 1h Old Main Building 229

      Old Main Building 229

      UNSW

    • 1:30 PM 2:30 PM
      Lectures: Dark matter (Pat Scott) Old Main Building 229

      Old Main Building 229

      UNSW

    • 2:30 PM 3:00 PM
      Discussion Old Main Building 229

      Old Main Building 229

      UNSW

      • 2:30 PM
        Break 15m
    • 3:00 PM 3:30 PM
      Coffee break 30m Old Main Building 229

      Old Main Building 229

      UNSW

    • 3:30 PM 5:00 PM
      Panel discussion: career paths of physicists Old Main Building 229

      Old Main Building 229

      UNSW